MAUDE Adverse Event Report: CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER

CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER
Model Number H749NTR200
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Advance (2920)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for review at the time of this report being completed.The device is not available for investigation and examination.It was therefore not possible to carry out any dimensional, functional, visual or microscopic examination on the device.Therefore, the as reported primary classification lotus - patient - vessel dissection the as reported secondary classification lotus - introducer sheath - difficulty advancing cannot be confirmed.Following the investigation conclusion, the compliant analysed classification is assigned as lotus - product not returned - complaint unable to confirm.Based on a review of the risk documentation and information available, no updates are required to the risk documentation for the lotus introducer sheath device.There is no indication of a potential processing or design failure associated with this complaint.This complaint has been escalated to the quality management team.A review of the manufacturing documentation for lot# 546440 and all of its subcomponents was completed and found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies.As of 29th jul 2019, when the review was completed, there was no other complaint associated with lot number 546440, for the as reported primary classification as lotus - patient - vessel dissection.There was no other complaint associated with lot number 546440, for the as reported secondary classification as lotus - introducer sheath - difficulty advancing from the information available, there is no evidence present to indicate that the device was not used per the directions for use/product label.Following a review of the risk documentation and information available, no updates are required to the risk documentation for the lotus introducer set device.There is no indication of a potential processing or design failure associated with this complaint.The compliant is reportable.Upon above information, escalated to the quality management team is required.The probable investigation conclusion code assigned to this complaint is 'known inherent risk of device.The definition of known inherent risk of device is: 'reported adverse event known and documented in the labelling (including both short or long term known complications or adverse reactions)'.The physician opinion of relationship of event to device or the index procedure is" unrelated to device due to pre-existing progressed pad, no particular force exerted during insertion" there is no evidence of a potential processing, design or use failure associated with this complaint.Based on the above conclusion, no further escalation or corrective action is required at this time.
 
Event or Problem Description
Complaint description received at creganna medical is as follows: event description: it was reported that: the physician couldn't insert the sheet into the right a.Femoral/ileac.After multiple insertion attempts, he tried to insert the sheet into the left a.Femoral/ileac were it a stuck as well.After multiple attempts on the left side, the physician recognized a dissection in the left a.Femoral/ileac.The dissection was treated unsuccessfully with multiple stents therefor the decision was made to treat the patient surgically.Associated with labelled use: yes action taken to resolve: surgery patient complications: surgery event date: (b)(6) 2019.
 
Event or Problem Description
Complaint description received at creganna medical is as follows: event description: it was reported that: the physician couldn't insert the sheet into the right a.Femoral/ileac.After multiple insertion attempts he tried to insert the sheet into the left a.Femoral/ileac were it a stuck as well.After multiple attempts on the left side the physician recognized a dissection in the left a.Femoral/ileac.The dissection was treaded unsuccessfully with multiple stents therefore the decision was made to treat the patient surgically.Associated with labelled use: yes action taken to resolve: surgery patient complications: surgery.Event date: (b)(6) 2019.
 
Additional Manufacturer Narrative
This follow-up 1 report is to delete the following statement from h10 manufacturer narrative in initial report submitted 30th of july 2019; "the physician opinion of relationship of event to device or the index procedure is" unrelated to device due to pre-existing progressed pad, no particular force exerted during insertion".The statement was incorrect and not related to this complaint.Correct manufacturer narrative is seen below.The product was not returned for review at the time of this report being completed.The device is not available for investigation and examination.It was therefore not possible to carry out any dimensional, functional, visual or microscopic examination on the device.Therefore, the as reported primary classification lotus - patient - vessel dissection the as reported secondary classification lotus - introducer sheath - difficulty advancing cannot be confirmed.Following the investigation conclusion, the compliant analysed classification is assigned as lotus - product not returned - complaint unable to confirm.Based on a review of the risk documentation and information available, no updates are required to the risk documentation for the lotus introducer sheath device.There is no indication of a potential processing or design failure associated with this complaint.This complaint has been escalated to the quality management team.A review of the manufacturing documentation for lot# 546440 and all of its subcomponents was completed and found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies.As of 29th jul 2019, when the review was completed, there was no other complaint associated with lot number 546440, for the as reported primary classification as lotus - patient - vessel dissection.There was no other complaint associated with lot number 546440, for the as reported secondary classification as lotus - introducer sheath - difficulty advancing from the information available, there is no evidence present to indicate that the device was not used per the directions for use/product label.Following a review of the risk documentation and information available, no updates are required to the risk documentation for the lotus introducer set device.There is no indication of a potential processing or design failure associated with this complaint.The compliant is reportable.Upon above information, escalated to the quality management team is required.The probable investigation conclusion code assigned to this complaint is 'known inherent risk of device.The definition of known inherent risk of device is: 'reported adverse event known and documented in the labelling (including both short or long term known complications or adverse reactions)'.There is no evidence of a potential processing, design or use failure associated with this complaint.Based on the above conclusion, no further escalation or corrective action is required at this time.
 
Additional Manufacturer Narrative
This follow up 2 mdr report is being filed with the fda to update product investigation following the return of the complaint device to creganna medical.The complaint device was returned on 02-aug-2019.As of the 26-aug-2019 the following additional information was received; there were 3 devices used in this procedure.The two initial introducers couldn't pass the right femoral access.It was the third introducer which lead to the event (the left femoral access).There were 3 lotus introducer sheath devices in total used during this procedure.Creganna has opened two other complaints, numbers (b)(4) & (b)(4) for the other 2 lotus devices.The events associated with the other two devices (b)(4) & (b)(4) did not results in reportable incidents, hence did not require mdv report(s) submission.All 3 lotus devices used during the procedure were returned for analysis.The 2 devices were from two lot numbers; 546440 and 521464.As it was not possible to obtain information that could identify which of the 3 devices caused the reportable incident associated with the reported vessel dissection, manufacturing documentation analysis and reviews for both lots was completed as well as product investigation for all 3 devices returned.The lot manufacture and expiration dates for the two lot numbers used during the procedure as follows; lot#: 546440 - device manufacture date: 09-apr-2019.Device expiry date: 12-mar-2021.Udi: (b)(4).Lot#: 521464 - device manufacture date: 19-dec-2018.Device expiry date: 18-nov-2020.Udi: (b)(4).A review of the manufacturing documentation for lot number 546440 and all of its subcomponents was completed and found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies.A review of the manufacturing documentation for lot number 521464 and all of its subcomponents was completed and found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies.As of 23-aug-2019, when the review was completed, there was no other complaint associated with lot number 546440, for the as reported primary classification as lotus - patient - vessel dissection.There was no other complaint associated with lot number 546440, for the as reported secondary classification as lotus - introducer sheath - difficulty advancing.As of 23-aug-2019, when the review was completed, there was no other complaint associated with lot number 521464, for the as reported primary classification as lotus - patient - vessel dissection.There was no other complaint associated with lot number 521464, for the as reported secondary classification as lotus - introducer sheath - difficulty advancing based on the product investigation conducted for all 3 devices, the primary reported complaint issue i.E.Patient vessel dissection could not be confirmed.The secondary reported issue i.E.Lotus introducer sheath difficult/ unable to insert could be confirmed as there is evidence of insertion difficulty noted on all 3 returned devices which are typically associated with the reported failure mode.From the information available, there is no evidence present to indicate that the device was not used per the directions for use/product label.Vessel dissection is an anticipated procedural complication and is due to a known physiological effect of the procedure as noted within the lotus introducer set directions for use (139816-01).A review of risk management documentation was completed.There is no indication of a potential processing or design failureassociated with this complaint.This complaint has been escalated to the quality management team.Based on the information available and the risk documentation review, the risk documentation for the lotus introducer sheath device was deemed sufficient and there are no updates required.The probable investigation conclusion code assigned to this complaint is 'known inherent risk of device.' the definition of known inherent risk of device is; ']reported adverse event known and documented in the labelling (including both short or long term known complications or adverse reactions'.This complaint was escalated to the quality management team.Based on the above conclusion, no further escalation or corrective action is required at this time.Creganna medical will continue to monitor for these complaint types.
 
Event or Problem Description
Complaint description received at creganna medical is as follows: event description: it was reported that: the physician couldn't insert the sheet into the right a.Femoral/ileac.After multiple insertion attempts he tried to insert the sheet into the left a.Femoral/ileac were it a stuck as well.After multiple attempts on the left side the physician recognized a dissection in the left a.Femoral/ileac.The dissection was treaded unsuccessfully with multiple stents therefor the decision was made to treat the patient surgically.Associated with labelled use: yes action taken to resolve: surgery patient complications: surgery.Event date: (b)(6) 2019.As of the 26-aug-2019 the following additional information was received; there were 3 devices used in this procedure.Two more complaints were open for the other 2 devices associated with this case; (b)(4) & cm-case-(b)(4).The initial two introducers couldn't pass the right femoral access.It was the third introducer which lead to the event (the left femoral access).
 
Additional Manufacturer Narrative
This follow up 4 mdr report is being filed with the fda to send additional information received on the complaint event description on (b)(6) 2019.Please refer to the attached.This information does not alter the initial investigation conclusion previously sent to the fda.Creganna will continue to monitor these types of complaints.- (b)(4).
 
Event or Problem Description
Initial complaint description received at creganna medical is as follows: event description: it was reported that: the physician couldn't insert the sheet into the right a.Femoral/ileac.After multiple insertion attempts he tried to insert the sheet into the left a.Femoral/ileac were it a stuck as well.After multiple attempts on the left side the physician recognized a dissection in the left a.Femoral/ileac.The dissection was treaded unsuccessfully with multiple stents therefor the decision was made to treat the patient surgically.Associated with labelled use: yes action taken to resolve: surgery patient complications: surgery event date: (b)(6) 2019 as of the (b)(6) 2019 the following additional information was received; there were 3 devices used in this procedure.Two more complaints were open for the other 2 devices associated with this case; (b)(4).The initial two introducers couldn't pass the right femoral access.It was the third introducer which lead to the event (the left femoral access).As of the (b)(6) 2019 the following additional information was received; boston scientific complaint numbers (bsc tw#s) added to each creganna medical complaint case.(b)(4).(b)(4).This follow up 4 mdr report is being filed with the fda to send additional information received on the complaint event description on (b)(6) 2019.Please refer to the attached.Please refer to the attached.This information does not alter the initial investigation conclusion previously sent to the fda.Creganna will continue to monitor these types of complaints.
 
Additional Manufacturer Narrative
This follow up 3 mdr report is being filed with the fda to update section h6 device code(s) to 'difficult to incert' from 'difficult to advance' after reviewing product investigation on 18-sep-2019.
 
Event or Problem Description
Complaint description received at (b)(4) medical is as follows: event description: it was reported that: the physician couldn't insert the sheet into the right a.Femoral/ileac.After multiple insertion attempts he tried to insert the sheet into the left a.Femoral/ileac were it a stuck as well.After multiple attempts on the left side the physician recognized a dissection in the left a.Femoral/ileac.The dissection was threaded unsuccessfully with multiple stents therefor the decision was made to treat the patient surgically.Associated with labelled use: yes action taken to resolve: surgery patient complications: surgery.Event date: (b)(6) 2019.As of the 26-aug-2019 the following additional information was received; there were 3 devices used in this procedure.Two more complaints were open for the other 2 devices associated with this case; (b)(4).The initial two introducers couldn't pass the right femoral access.It was the third introducer which lead to the event (the left femoral access).As of the 16-sep-2019 the following additional information was received; boston scientific complaint numbers (bsc tw#s) added to each creganna medical complaint case.(b)(4).

Brand Name
LOTUS INTRODUCER SET
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL
parkmore west
galway, H91 V N2T
EI  H91 VN2T
MDR Report Key8840714
Report Number3004193842-2019-00011
Device Sequence Number2877158
Product Code DYB
UDI-Device Identifier05391526210116
UDI-Public(01)05391526210116(17)210312(10)546440
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2021
Device Model NumberH749NTR200
Device Catalogue NumberLIS-L
Device Lot Number546440, 521464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer07/01/2019
08/02/2019
08/02/2019
10/30/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date07/31/2019
08/30/2019
10/03/2019
11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;